Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 7, NWS Birmingham, AL

August 16, 200910 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Aug 16, 2009, 7:40 PM CDT for 10 counties in Alabama. It took effect at Aug 17, 2009, 1:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2009, 7:40 PM CDT (00:40 UTC)
In effect from
Aug 17, 2009, 1:00 AM CDT
Expired
Aug 17, 2009, 12:45 PM CDT
In force
12 hr
Issued by
NWS Birmingham, AL

Counties Bibb County, AL, Dallas County, AL, Greene County, AL, Hale County, AL, Lowndes County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 170040
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CDT SUN AUG 16 2009

...TROPICAL STORM CLAUDETTE WILL BRING STRONG...GUSTY WINDS TO
CENTRAL ALABAMA...

ALZ030>034-039-172100-
/O.NEW.KBMX.WI.Y.0007.090817T1100Z-090817T2100Z/
SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN
740 PM CDT SUN AUG 16 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY. 

THE COUNTIES NEAR THE CENTER OF CIRCULATION ALONG THE PATH OF
TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM TOMORROW
MORNING THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ045-046-048-050-171500-
/O.NEW.KBMX.LW.Y.0029.090817T0100Z-090817T1500Z/
MACON-BULLOCK-RUSSELL-BARBOUR-
INCLUDING THE CITIES OF...TUSKEGEE...UNION SPRINGS...
PHENIX CITY...EUFAULA
740 PM CDT SUN AUG 16 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY. 

THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE
WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS LASTING
THROUGH TOMORROW MORNING. THE WINDS WILL BE ESPECIALLY STRONG AS
THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED
TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ025-035-041-043-172100-
/O.NEW.KBMX.LW.Y.0029.090817T0800Z-090817T2100Z/
SHELBY-CHILTON-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER...
CLANTON...PRATTVILLE...WETUMPKA...TALLASSEE
740 PM CDT SUN AUG 16 2009

...LAKE WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CDT MONDAY. 

THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE
WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS LASTING
THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE ESPECIALLY STRONG AS
THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED
TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ011>013-015-022>024-172100-
/O.NEW.KBMX.LW.Y.0029.090817T1100Z-090817T2100Z/
MARION-LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER
740 PM CDT SUN AUG 16 2009

...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY. 

THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE
WILL EXPERIENCE GUSTY WINDS FROM THE EARLY MORNING HOURS LASTING
THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE ESPECIALLY STRONG AS
THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED
TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
000 
WWUS74 KBMX 170402
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 PM CDT SUN AUG 16 2009

...TROPICAL STORM CLAUDETTE WILL BRING STRONG...GUSTY WINDS TO
CENTRAL ALABAMA...

ALZ040-042-044-049-171800-
/O.EXB.KBMX.WI.Y.0007.090817T0600Z-090817T1800Z/
DALLAS-LOWNDES-MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...SELMA...FORT DEPOSIT...HAYNEVILLE...
MONTGOMERY...TROY
1102 PM CDT SUN AUG 16 2009

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. 

THIS WIND ADVISORY IS REPLACING THE PREVIOUS TROPICAL WIND WARNING
THAT WAS IN PLACE. THE CENTER OF CIRCULATION FOR TROPICAL STORM 
CLAUDETTE IS NOW EXPECTED TO MOVE FURTHER SOUTH AND WEST.
HOWEVER...COUNTIES ARE STILL EXPECTED TO SEE WINDS SUSTAINED AT 20
TO 30 MPH WITH HIGHER GUSTS OVERNIGHT AND INTO THE EARLY AFTERNOON
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ030>034-039-172100-
/O.CON.KBMX.WI.Y.0007.090817T1100Z-090817T2100Z/
SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN
1102 PM CDT SUN AUG 16 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY. 

THE COUNTIES NEAR THE CENTER OF CIRCULATION ALONG THE PATH OF
TROPICAL STORM CLAUDETTE WILL EXPERIENCE WINDS OF 20 T0 30
MPH WITH HIGHER GUSTS. MOST OF THESE WINDS WILL BEGIN BY DAYBREAK
AND LAST THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ045-046-048-050-171500-
/O.CON.KBMX.LW.Y.0029.000000T0000Z-090817T1500Z/
MACON-BULLOCK-RUSSELL-BARBOUR-
INCLUDING THE CITIES OF...TUSKEGEE...UNION SPRINGS...
PHENIX CITY...EUFAULA
1102 PM CDT SUN AUG 16 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. 

THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM
CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS
LASTING THROUGH TOMORROW MORNING. THE WINDS WILL BE ESPECIALLY
STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE
EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ025-035-041-043-172100-
/O.CON.KBMX.LW.Y.0029.090817T0800Z-090817T2100Z/
SHELBY-CHILTON-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER...
CLANTON...PRATTVILLE...WETUMPKA...TALLASSEE
1102 PM CDT SUN AUG 16 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CDT
MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CDT
MONDAY. 

THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM
CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS
LASTING THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE ESPECIALLY
STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE
EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ011>013-015-022>024-172100-
/O.CON.KBMX.LW.Y.0029.090817T1100Z-090817T2100Z/
MARION-LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER
1102 PM CDT SUN AUG 16 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT
MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT
MONDAY. 

THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM
CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE EARLY MORNING
HOURS LASTING THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE
ESPECIALLY STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE
AREA. WINDS ARE EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH
HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS74 KBMX 171745
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT MON AUG 17 2009

...LAKE AND WIND ADVISORY HAVE BEEN CANCELLED...

ALZ030>034-039-171845-
/O.CAN.KBMX.WI.Y.0007.000000T0000Z-090817T2100Z/
SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN
1245 PM CDT MON AUG 17 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 


$$

ALZ040-042-044-049-171845-
/O.CAN.KBMX.WI.Y.0007.000000T0000Z-090817T1800Z/
DALLAS-LOWNDES-MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...SELMA...FORT DEPOSIT...HAYNEVILLE...
MONTGOMERY...TROY
1245 PM CDT MON AUG 17 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 


$$

ALZ011>013-015-022>025-035-041-043-171845-
/O.CAN.KBMX.LW.Y.0029.000000T0000Z-090817T2100Z/
MARION-LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-
CHILTON-AUTAUGA-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...JASPER...CARROLLTON...TUSCALOOSA...BIRMINGHAM...
HOOVER...COLUMBIANA...PELHAM...ALABASTER...CLANTON...PRATTVILLE...
WETUMPKA...TALLASSEE
1245 PM CDT MON AUG 17 2009

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE LAKE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Aug 16, 6:50 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 16, 6:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT SUN AUG 16 2009

.UPDATE...FOR AVIATION.

&&

.DISCUSSION...

QUITE A CHANGE IN THE FORECAST OVER THE LAST 24 HOURS. THAT TROPICAL
DISTURBANCE THAT WAS BEING PICKED UP BY THE MODELS FOR THE LAST
COUPLE OF DAYS DECIDED TO QUICKLY GET ITS ACT TOGETHER DURING THE
OVERNIGHT HOURS. THIS IS NOT THAT SURPRISING CONSIDERING THAT THE
GULF WATERS ARE QUITE WARM. THE GOOD NEWS IS THAT THIS SYSTEM IS
EXPECTED TO QUICKLY MOVE TO THE NORTHWEST WHICH WILL HOPEFULLY
PREVENT IT FROM DEVELOPING MUCH MORE.

NOW...THE BIG QUESTION FOR CENTRAL ALABAMA IS HOW THIS SYSTEM IS
GOING TO AFFECT THE AREA? WELL...ONE THING THAT WE CONTINUE TO
WATCH IS THE AMOUNT OF DRY AIR IN THE UPPER LEVELS OF THE
ATMOSPHERE ACROSS MUCH OF THE SOUTHEAST US. AS THE SYSTEM MOVES TO
THE NORTHWEST DURING THE OVERNIGHT HOURS...IT WILL BEGIN TO
ENCOUNTER THIS ENVIRONMENT. DRY AIR...AS MOST KNOW...WILL WEAKEN
TROPICAL SYSTEMS IN A HURRY. THIS COULD BE THE CASE WITH THIS
SYSTEM...BUT PROBABLY NOT BEFORE THE SOUTHERN HALF OF THE FORECAST
AREA RECEIVES QUITE A BIT OF RAIN. SO...LETS FOCUS ON THE
THREAT.

STRONG WINDS WILL OF COURSE BE ONE OF THE MAIN THREATS. ESPECIALLY
ALONG THE SOUTHERN ZONES. THE GOOD NEWS IS THAT WINDS WILL BE
QUICKLY WEAKENING AS THE SYSTEM MOVES INLAND BUT NOT BEFORE
POSSIBLY TAKING DOWN A FEW TREES AND LARGE LIMBS...ESPECIALLY
ACROSS DALLAS...LOWNDES...MONTGOMERY AND PIKE COUNTIES WERE A
TROPICAL STORM WIND WARNING IS IN EFFECT. WILL GO AHEAD AND ISSUE
A WIND ADVISORY FOR AREAS SURROUNDING THE TROPICAL STORM WIND
WARNING WHICH SHOULD HIGHLIGHT THE POSSIBILITY OF STRONG GUSTY
WINDS.

IN ADDITION TO THE WINDS...HEAVY RAIN WILL BE A PROBLEM.
HOWEVER...IF THE SYSTEM DOES MOVE AS FAST AS IT IS EXPECTED
TO...THEN PROLONGED PERIODS OF RAIN WILL BE MINIMAL AND SPORADIC
WHICH WOULD ONLY BRING A LOCALIZED FLOODING THREAT INSTEAD OF
BEING WIDESPREAD.

ALTHOUGH THE TORNADO THREAT IS MINIMAL AT THIS TIME...IT CANNOT
BE DISCARDED ESPECIALLY SINCE A GOOD PORTION OF THE FORECAST AREA
WILL BE ON THE NORTHEAST QUADRANT OF THE CIRCULATION. BASED ON THE
CURRENT TIMING...THIS THREAT WILL START EARLY MONDAY MORNING AND
CONTINUE THROUGH THE LATE AFTERNOON. TROPICAL TORNADOES ARE VERY
DIFFERENT FROM THEIR SUPERCELL COUNTERPARTS. ALTHOUGH THEY ARE MUCH
WEAKER...THEY CAN DEVELOP MUCH FASTER AND BE HARDER TO DETECT ON
RADAR. REMEMBER TO STAY ALERT BY LISTENING TO NOAA WEATHER RADIO
OR YOUR LOCAL MEDIA.

SYSTEM WILL THEN EXIT THE AREA TUESDAY BUT MOISTURE WILL REMAIN
IN PLACE THROUGH THE REST OF THE WEEK. BY THE WEEKEND...AN
AMPLIFIED TROF WILL DRAG A PRETTY GOOD SURFACE FRONT ACROSS THE
AREA BRINGING DRIER AND COOLER AIR EARLY NEXT WEEK.

10/ARM

&&

.AVIATION...00Z TAF DISCUSSION.

TROPICAL STORM CLAUDETTE WILL IMPACT THE TAF SITES THIS EVENING WITH
ISOLATED RAIN BANDS THROUGH THE NIGHT. THE LARGER RAIN BANDS AND
HIGHER WINDS WILL BEGIN TO IMPACT THE SOUTHERN TAFS SITES OVERNIGHT.
TRIED TO GIVE BEST TIMING WITH THE OVERALL MODELS AND PERSISTENT OF
MOVEMENT FORECASTED. RAIN COVERAGE WILL THEN BEGIN TO INCREASE
RAPIDLY DURING THE LATE EVENING HOURS...MAINLY WELL AFTER 06Z. WINDS
WILL LIKELY REALLY GET CRANKING ACROSS MGM AND TOI AFTER 9Z AND MADE
NOT OF THAT IN THE TAFS. WILL TRY TO PINPOINT THE TIMING EVEN MORE
WITH THE NEXT SET OF TAFS.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...TROPICAL STORM WIND WARNING FROM
1 AM THROUGH 10 AM MONDAY FOR DALLAS...LOWNDES...MONTGOMERY AND PIKE.

&&
Hazardous weather outlook, Aug 16, 7:40 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CDT SUN AUG 16 2009

ALZ011>015-017>050-180000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
740 PM CDT SUN AUG 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA
TONIGHT AHEAD OF TROPICAL STORM CLAUDETTE. SLOW MOVING...TRAINING
SHOWERS AND THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND MINOR
FLOODING. ONE TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT AFTER 4 AM FOR LOCATIONS
SOUTH OF A LINE FROM MORGAN SPRINGS TO JEMISON TO TUSKEGEE TO SPRING
HILL.

A TROPICAL STORM WIND WARNING HAS BEEN ISSUED AFTER MIDNIGHT FOR
THE SELMA... MONTGOMERY AND TROY AREAS AS THE CENTER OF CLAUDETTE
MAKES ITS WAY INTO CENTRAL ALABAMA. TREE AND POWER LINE DAMAGE IS
POSSIBLE WITH STRONGER GUSTS...ALONG WITH ISOLATED TORNADOES IN
OUTER RAIN BANDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS WILL CONTINUE THROUGH MID MORNING ACROSS THE WARNED
AREA AS THE SYSTEM MOVES NORTHWEST AND WEAKENS. STRONG
THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE ACROSS MOST
OF CENTRAL ALABAMA THROUGH THE AFTERNOON HOURS ON MONDAY. ISOLATED
TORNADOES MAY BE ASSOCIATED WITH THESE STORMS DUE TO THE TROPICAL
NATURE OF THE SYSTEM. SLOW MOVING AND TRAINING SHOWERS AND
THUNDERSTORMS MAY RESULT IN ADDITIONAL HEAVY RAINFALL WITH LOCALIZED
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THROUGH MONDAY AFTERNOON.

In the hours before

Special weather statement, Aug 16, 6:55 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT SUN AUG 16 2009

ALZ024-025-170045-
JEFFERSON-SHELBY-
655 PM CDT SUN AUG 16 2009

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND SHELBY COUNTIES UNTIL
745 PM CDT...

AT 653 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM VANDIVER TO
REGIONS PARK OR HOOVER MET...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF LEEDS TO HELENA...MOVING NORTHWEST AT 20 MPH.

WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MEADOWBROOK.
  LEEDS.
  BARBER MOTORSPORTS PARK.
  SAMFORD UNIVERSITY.
  ALTON.
  LEGION FIELD.

RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE FROM THE THUNDERSTORMS IN
A SHORT PERIOD OF TIME. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JD/02
Special weather statement, Aug 16, 7:10 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT SUN AUG 16 2009

ALZ036-037-043-170100-
COOSA-ELMORE-TALLAPOOSA-
710 PM CDT SUN AUG 16 2009

...SIGNIFICANT WEATHER ALERT FOR COOSA...ELMORE AND TALLAPOOSA
COUNTIES UNTIL 800 PM CDT...

AT 710 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DADEVILLE TO NIXBURG TO
MARBURY...OR ALONG A LINE EXTENDING FROM DADEVILLE TO EQUALITY TO 15
MILES SOUTHEAST OF CLANTON...MOVING NORTHWEST AT 30 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TITUS.
  WIND CREEK STATE PARK.
  RAY.
  ROCKFORD.
  LYLE.
  HIGGINS FERRY PARK.

RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE FROM THE SHOWERS AND
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JD/02

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:17 PM CDTFlash Flood WatchBMXAutauga, Barbour, Bullock, Chambers, Chilton, Clay and 16 more21 hr
Aug 16, 7:40 PM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bullock, Chilton, Elmore, Fayette and 9 more17 hr
Aug 17, 8:53 AM CDTAreal Flood AdvisoryBMXLee, Russell112 min
Aug 17, 9:24 AM CDTFlash Flood WarningBMXLee, Russell2 hr
Aug 17, 10:05 AM CDTAreal Flood AdvisoryBMXChambers3 hr

Nearby

Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.